# SDR 2022FA0000395

- Difficulty date: July 25, 2022
- Submitted: July 25, 2022
- Operation: General aviation
- Aircraft: N406AC
- Make and model: Amerac S1AAMERAC
- Aircraft serial: 40698
- Aircraft time: 1,140 hours, 400 cycles
- Engine: Lyc O320B2B
- Engine time: 1,140 hours, 400 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Carburetor
- Part number: 10367832
- Part serial: 75077611
- Condition: Low Torque
- Location: On Engine
- Part time: 1,140 hours, 400 cycles
- Component: Carburetor, Preair, MA4SPA
- Component part number: 10367832
- Stage of operation: DE
- How discovered: V
- Nature of condition: Z, R, Y
- Precautionary procedure: A, C, D, E

## Discrepancy

ALL 4 FLOAT BOWEL BOLTS COMPLETELY BACKED OFF RENDERING BOWL LOOSE WITH AT LEAST 1/8" GAP BETWEEN UPPER MATING SURFACE. CAUSES ENGINE TO RUN QUITE ROUGH AND THREATENS COMPLETE LOSS OF POWER. THIS IS THE SECOND CASE I HAVE SEEN OF THIS (ONE PREVIOUSLY ON A FRESHLY OVERHAULED I.A.W. PRECISION O/H MANUAL W SPECIFIED TORQUE VALUES, CARB USED ON AN EXPERIMENTAL AIRCRAFT) THAT WERE IDENTICAL IN NATURE.  THE COMMON LINK IN BOTH THESE CASES, THAT I FEEL IS THE CAUSE, WERE THE USE OF THE "BENDABLE TANGED" SAFETY DEVICES THAT CAPTIVATE THE HEX OF THE BOLT AND HAVE TANGS RUNNING DOWN THE SIDE OF THE FLOAT BOWEL CORNERS.  THEY ARE NOT ABLE TO RESIST ROTATIONAL MOTION WHEN THE TANGS ON THE SIDE BEND OVER CURVED SURFACES AND ONCE THEY DO ROTATE, IT ONLY ALLOWS FURTHER LOOSENING OF THE BOLTS. SAFETY WIRE OR THE INCORPORATION OF "STAR" WASHERS UNDERNEATH THE HEAD OFF THE BOLTS AND THE ELIMINATION OF THE BENDABLE TANG IS THE SOLUTION.  THIS IS A MAJOR THREAT TO SAFETY...TOTAL POWER LOSS IS AT RISK:  LIKE I SAID, THIS IS THE SECOND ONE I HAVE PERSONALLY OBSERVED WITHIN 2 YEAR TIME FRAME AT A VERY SMALL AIRPORT, SO I'M CONVINCED IT ISN'T THE ONLY EVENTS THAT HAVE TAKEN PLACE.
